MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occured.The target lesion was located in the very tortuous circumflex.A 5.00mm x 8mm emerge mr balloon catheter was advanced for dilation.However, it was noticed that the proximal shaft split 15 inches from the hub.The procedure was completed with a different device.There were no patient complications nor injuries were reported.
 
Event or Problem Description
It was reported that shaft break occured.The target lesion was located in the very tortuous circumflex.A 5.00mm x 8mm emerge mr balloon catheter was advanced for dilation.However, it was noticed that the proximal shaft split 15 inches from the hub.The procedure was completed with a different device.There were no patient complications nor injuries were reported.It was further reported that the shaft broke at a portion of the hypotube that was outside the patient's body.The remaining catheter was partially outside of the patient so it was just able to be pulled out.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc emerge balloon catheter with a 3-way stopcock.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the whole device.The hypotube is separated 28.4cm from the hub.Microscopic examination revealed that the tip is damaged.The guidewire lumen is stretched 4.6cm from the tip.There is contrast present in the inflation lumen and blood present in the guidewire lumen.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8286951
Report Number2134265-2019-00523
Device Sequence Number2140963
Product Code LOX
UDI-Device Identifier08714729846321
UDI-Public08714729846321
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2020
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0022608147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1